Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 46, NWS Paducah, KY

April 21, 2011Wayne County, White County, Illinois

NWS Paducah, KY issued this river flood warning at Apr 21, 2011, 10:48 AM CDT for Wayne County, White County, Illinois. It took effect at Apr 23, 2011, 4:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 21, 2011, 10:48 AM CDT (15:48 UTC)
In effect from
Apr 23, 2011, 4:00 PM CDT
Expired
Apr 22, 2011, 12:17 PM CDT
In force
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties Wayne County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Skillet Fork River at Wayne City (WYNI2).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03380500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:30 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Apr 21, 6:30 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
630 AM CDT THU APR 21 2011

.UPDATED...
FOR 12Z AVIATION ONLY.

.DISCUSSION...
A VERY ACTIVE WEATHER PATTERN IS SHAPING UP FOR AREAS FROM THE
SOUTHERN PLAINS AND RED RIVER VALLEY REGION OF OKLAHOMA...NORTHEAST
ACROSS THE OZARKS AND INTO THE MID MISSISSIPPI AND OHIO VALLEY
REGIONS. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST
OVER THE NEXT SEVERAL DAYS...THAT OVER TIME COULD LEAD TO CONSIDERABLE
FLOOD CONCERNS...NOT ONLY IN AN AREAL SENSE...BUT LONGER TERM AS WELL
AND WITH RESPECT TO THE RIVERS. WE PLAN ON ISSUING A HYDROLOGIC
OUTLOOK THIS MORNING TO OUTLOOK AND DISCUSS OUR CONCERNS. LATER
SHIFTS MAY HAVE TO CONSIDER A FLOOD/FLASH FLOOD WATCH. THINK IT IS
A TAD TOO SOON TO PULL THE TRIGGER...GIVEN SOME MODEL DIFFERENCES
IN QPF PLACEMENT. THE MAIN DIFFERENCE THROUGH THE WEEKEND...IS THE
SREF/NAM ARE A BIT FARTHER SOUTH WITH HEAVIER QPF AXIS THAN THE
GFS/ECMWF SOLUTIONS. WE ARE TRENDING TOWARD THE GFS/ECMWF SOLUTIONS.

FOR TODAY...CONVECTION REMAINS FOCUSED TO OUR SOUTH. HIGH PRESSURE
WILL MOVE ACROSS THE GREAT LAKES REGION TODAY...WITH A QUASI STATIONARY
FRONT STILL SOUTH ACROSS THE GULF COAST REGION...KEEPING US COOL AND
IN AN EASTERLY FLOW PATTERN. LOWERED POPS MORE SO TODAY...AND KEPT
BEST VALUES OVER THE SW 1/2 OF THE AREA...PRIMARILY THIS AFTERNOON
FOR SHOWERS AND PERHAPS THUNDERSTORMS.

TONIGHT...THE BOUNDARY WILL LIFT NORTH AS A WARM FRONT AND ENTER INTO
THE REGION BY 12Z FRIDAY. EXPECT AN INCREASE IN SHOWERS AND STORMS
TONIGHT...AFFECTING MOST AREAS. THE BOUNDARY WILL CONTINUE TO PROGRESS
NORTH THROUGH THE DAY...CARRYING THE BEST CHANCE OF CONVECTION WITH
IT. ROUND 1 SHOULD NOT BE TOO PROBLEMATIC. OUR GRID QPF GENERALLY
RUNS FROM 0.50 TO 0.75 WEST KENTUCKY TO 1-1.5 INCHES FROM SOUTHERN
ILLINOIS INTO SOUTHWEST INDIANA.

FRIDAY NIGHT...FOCUS SHOULD SHIFT TO OUR WEST...WITH THE APPROACH OF
A COLD FRONTAL BOUNDARY. HAVE BEST CHANCE POPS NW 1/2 FRIDAY NIGHT
AND LOWER SE 1/4 OF THE AREA. CANNOT RULE OUT A FEW SEVERE STORMS
FRI/FRI NIGHT. LAPSE RATES ARE QUITE GOOD...RUNNING 7-8 C/KM. VERTICAL
SPEED SHEAR IS NOT THAT GREAT ABOVE H7 THOUGH...WHICH LEADS ME TO
BELIEVE MODE WILL BE MORE MULTI CELLULAR WITH SOME STRONG TO SEVERE
STORMS THAT MAY PRODUCE HAIL OR STRONG WIND GUSTS. HEAVY RAIN WILL
WITH TIME BECOME A GREATER CONCERN.

THE AFOREMENTIONED COLD FRONT IS FORECAST TO PUSH INTO THE CWFA BY
SUNDAY AND STALL. THUS...MORE SHOWER AND THUNDERSTORM ACTIVITY IS
IN THE WORKS. THE BOUNDARY WILL PUSH BACK AS A WARM FRONT SUNDAY NIGHT
THROUGH MONDAY. AS A RESULT WE MAY SEE A PULL BACK IN THE CONVECTIVE
ACTIVITY DURING THIS TIME FRAME AS WE ARE PUT BACK INTO THE WARM
SECTOR. ANOTHER FRONT WILL PUSH INTO THE REGION MONDAY NIGHT INTO
TUESDAY...AND BE THE FOCUS FOR MORE RAIN/STORMS.

FOR WHATEVER IT IS WORTH...OUR FAVORED BLEND OF THE GFS AND ECMWF
MODELS DEPICTS ANYWHERE FROM 4 TO 8 INCHES OF RAIN IS POSSIBLE ACROSS
THE CWFA THROUGH NEXT WEDNESDAY 12Z. THANKFULLY IT WILL BE SPREAD
OUT OVER SEVERAL EVENTS IN TERMS OF LOCAL SHORT-FUSE FLOOD CONCERNS.
BUT...HAVING SAID THAT...EACH EVENT WILL POTENTIALLY BE A RESPECTABLE
RAIN MAKER...WHICH OVER TIME...WILL ONLY LOWER FFG VALUES AND
INCREASE THE LIKELIHOOD OF FLOODING/FLASH FLOODING. IN THE LONG TERM
THERE MAY BE NOTABLE IMPACTS WITH RIVER FLOODING AS WELL. NO CHANGES
WERE MADE BEYOND MONDAY...IN THE LONG TERM PORTION OF THE FORECAST.

..NOLES..

&&

.AVIATION...
MAINLY VFR CONDITIONS EXPECTED THROUGH THE DAYLIGHT HOURS WITH SOME
MVFR CIGS EARLY THIS MORNING. WILL SLOWLY BRING IN MVFR CIGS AFTER
SUNSET. WILL TEMPO SOME PRECIP THIS EVENING. WILL BRING IN
PREDOMINANT MVFR TOWARD THE END OF THE VALID TIME OF THIS ISSUANCE
WILL INTRODUCE SOME IFR CIGS AND VSBY IN THE LAST LEG OF THIS
ISSUANCE IN ADDITION TO PREDOMINANT TSRA.

..KH..

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 21, 4:15 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
415 AM CDT THU APR 21 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
415 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY BY THIS
AFTERNOON AND OVER WEST KENTUCKY...FAR SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI. THE CHANCE OF STORMS WILL INCREASE TONIGHT
AS A WARM FRONT APPROACHES FROM THE SOUTH. A FEW STORMS COULD
PRODUCE SOME HAIL AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORNING STORMS ARE FORECAST FRIDAY AS A WARM FRONT SHOULD
CONTINUE TO LIFT NORTH ACROSS THE FOUR STATE AREA. BY AFTERNOON
AND INTO FRIDAY NIGHT...THE FOCUS WILL SHIFT WEST AHEAD OF
AN APPROACHING COLD FRONTAL BOUNDARY. STORMS LATER FRIDAY AND
INTO FRIDAY NIGHT COULD BE STRONG TO SEVERE. THE MAIN HAZARDS
WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. THE
PROBABILITY FOR TORNADOES SEEMS RATHER LOW GIVEN THE LACK OF
SIGNIFICANT UPPER LEVEL WINDS AND RESULTANT SPEED SHEAR. BUT
ONE OR TWO BRIEF SHORT LIVED EVENTS CANNOT BE RULED OUT ENTIRELY.

THUNDERSTORMS ARE FORECAST TO MOVE ACROSS THE AREA PERIODICALLY
SATURDAY THROUGH WEDNESDAY...AS THE UPPER FLOW PATTERN REMAINS
VERY UNSETTLED. THE COLD FRONT SHOULD STALL ACROSS THE AREA
SUNDAY...THEN PUSH BACK NORTH AS A WARM FRONT MONDAY. THIS WILL BE
FOLLOWED BY YET ANOTHER FRONTAL BOUNDARY INTO THE AREA TUESDAY
INTO WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...
BUT HEAVY RAIN IS MORE OF A CERTAINTY FOR THE DURATION. THIS
WILL RESULT IN A GREATER LIKELIHOOD FOR FLOOD CONCERNS WITH EACH
SUCESSIVE EVENT. THE HEAVY RAIN EVENT WILL ALSO HAVE AN ADVERSE
EFFECT ON RIVER FLOODING ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT SOME POINT OVER
THE NEXT SEVERAL DAYS.

NOLES

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:46 PM CDTFlash Flood WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more6 days

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.